Parkinson's Movement

Amino Acid Protocol and Nausea

Happy New Year,

I am writing to see if anyone has advice regarding my mom's nausea on the amino acid protocol. She had been doing well on the Mucuna pruriens at lower doses, no nausea in particular. Her movements seem to have improved, and she's been hiking and walking around a zoo, etc. this holiday season. Her speech even seems a bit peppier. But recently, they have increased the dosage of the Mucuna to 15 gms per day and have upped her dosage to the following, once a day:

Vitamin C (as ascorbic acid) 500mg

Vitamin B6 (as pyridoxine hydrochloride) 37.5

Folate (as folic acid) 200 mcg

Calcium (as calcium citrate) 110 mg

L- Lysine (as l-lysine hydrochloride) 250 mg

5-Hydroxytryptophan (from Griffonia

simplicifolia seed extract) 150 mg

L- Tyrosine 1500mg

Now, my normally tough-stomached little mom is vomiting three times a day and starting to lose weight. My response is to want to pull back all doses to previous levels and restore her strength and appetite. The medical doctor overseeing this plan would prefer to amp up the list of above to twice as much. We are really concerned. It seems common sense that her body is saying this is not right, but the practitioners of this therapy say that it is normal for no real improvement to be seen until you get to high enough doses, and that the nausea is just a result of not yet having a proper balance. But my mom is almost 80 years old, and does not have extra weight to lose. Any advice would be appreciated.

Many thanks and the best to you all,

Sarah

2 Replies
oldestnewest

Levodopa in any form, be it Mucuna or Sinemet, is for symptomatic relief only. If she was doing fine on the lower dosage, then by all means revert to that dosage. There is no valid reason to do any differently. These are over-the-counter medications that she is taking. If the doctors do not agree with it tell them to take a hike.

1 like
Reply

Ha, thank you. Happy New Year,

Sarah

1 like
Reply

You may also like...